CSN Login
Members Online: 5

You are here

Certuximab and rash...

BusterBrown's picture
BusterBrown
Posts: 221
Joined: Mar 2005

Greeting all,

I've been on/off on Folfox and Certuximab for the last 3/4 months. All things considered, treatment has been going well. Up to this point I'v had 7 doses and up till a week ago all the side effects have been very manageable. This laste week I've got some major skin rash/acne on face, neck, scalp and upper trunk. It's becoming so painful that it's interferring with my sleep, I'm waking up a lot because my face and scalp are sore, ugh!  I've been taking minocyclomine for a week straight and things are not getting better. I have an appointment with my onc on Wedesday, going to get checked out and get some more treatment.  Anyone else deal with this before? Ever use topical medicine that worked? If so, which ones.  Thanks...

Buster

janderson1964
Posts: 2215
Joined: Oct 2011

When I was on it my very first dose was really bad as you described. I was taking the antibiotic as well and had to skip a treatment and then he lowered the dose. After that it was more managable but still tuff. Especially the last couple of treatments where I had problems with my fingers cracking around the nails. The skin moisturizer never did any good for me.

Anonymous user (not verified)

I had a stage 3 reaction after my 3rd infusion of Erbitux. I had pre medicated with doxicycline for 10 days prior to the 1st infusion.  My onc stopped the infusion for a couple of weeks and started back on a lower dose.  In the mean time I tried every kind of rash and acne treatment I could find with poor results.  I read on this board about using Head & Shoulders with zinc as a complete body wash.  That helped a lot, but the real help came from switching to minocycline and 30 mg of prednisone daily that my onc Rx me.  After a few weeks of prednisone he approved me weening off the prednisone because of the side effects that I didn't like.  No more trouble with the acne or rash, but I still battle dry skin and itching several times a day with Aveeno oatmeal lotion and some occassional full strength cortisone cream.  I forgot to include the hydroxizine (stronger than benadryl) for the itching.  I'm out of hydroxizine for now and thinking about asking for more, but the zinc and lotions are working pretty good.   Dan

Annabelle41415's picture
Annabelle41415
Posts: 6554
Joined: Feb 2009

Can't help you with that but I'm sure hoping that someone can give you some good advice.  Hope you feel better soon.

Kim

joemetz's picture
joemetz
Posts: 493
Joined: Nov 2011

Buster

I had Erbitux rash to the worst level that several onc's and nurses had ever seen. So bad, that they would ask if they could invite other nurses and doctors to look at me.  And, i met with some dermatologists about it too.

First advice... do NOT treat it like ACNE!  Avoid any and all abrasive treatments as it will not work and often can just cause more pain.

Get yourself some standard head and shoulders shampoo... that will be your new body and hair soap from here on out. (It's been a year since Erbitux rash... my skin is like NEW skin... soft and clear) But, I still use Head & Shoulders to wash everywhere.

Don't use any hard wash cloth or scrubbing... just put the head and shoulders shampoo on you, and let the water wash it away.

most likely the other recommendations will happen.. the doc will check you out, and if needed you take a week or two break, and/or reduce the Erbitux to let your skin heal and catch up.  The skin side effect can be a real pain in the ***.... but I would make jokes about it to people in public, and if i was laughing... they would laugh along with me. (well, maybe that were laughing AT me, but who cares!.... Right?)

that drug works for most people. It certainly worked for me. they used it as my first like of defence for six or seven months... and it did everything they had hoped it would do.

check out this link: http://media.cancercare.org/publications/original/8-ccc_rash.pdf?1302555775

its pretty accurate.

my best

 

Joe

BusterBrown's picture
BusterBrown
Posts: 221
Joined: Mar 2005

Thank you for the advice! I'm off to the drug store to by me some Head and Shoulders. I understand that H&S has zinc in it and that it may turn my gray hair a shade or two darker;-)  The minocycline has kicked in and the rash is looking a lot better.  I've been taking motrin at night and that's help with the pain and itching and I'm getting a good night sleep.  Thanks again...

Buster...

 

Subscribe to Comments for "Certuximab and rash..."